MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; using an inserter which has been known to correctly expand cage they way it should, the cage was implanted at the l4-l5 level, expanded, and released from the inserter.Various fluoroscopy images were taken during this process.After completion of the level, the l5-s1 level was then prepared.Upon insertion of the cage at this level, a fluro shot was taken to confirm placement.It was at this time, approximately 10 minutes after it was inserted that we noticed that the cage had collapsed beyond the usual 1mm that might be acceptable to this implant.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.According to acculif surgical technique "if the endplate is violated, the surgeon user should collapse the implant (.).The surgeon should slowly re-expand the implant until it is just snug within the disc space.Be sure to check the expansion under fluoroscopy." conclusion: because the implant was not returned for evaluation the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5769465
Report Number3004024955-2016-00070
Device Sequence Number26236
Product Code MAX
UDI-Device Identifier07613327068054
UDI-Public(01)07613327068054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305008
Device Lot Number10261509
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/05/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR